Alert archive / Louisiana / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS New Orleans, LA

February 23, 20144 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at Feb 23, 2014, 6:39 AM CST for 4 parishes in Louisiana. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 23, 2014, 6:39 AM CST (12:39 UTC)
Expired
Feb 23, 2014, 8:30 AM CST
In force
111 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Jefferson Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint Charles Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
440 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WGUS54 KLIX 231239
FFWLIX
LAC051-075-087-089-231430-
/O.NEW.KLIX.FF.W.0001.140223T1239Z-140223T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
639 AM CST SUN FEB 23 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...TIMBERLANE...MARRERO...HARVEY...
  AVONDALE...
  PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BELLE CHASSE...
  ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
  ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 830 AM CST

* AT 637 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING VERY HEAVY RAIN WILL AFFECT AREAS IN AND       
  AROUND BELLE CHASSE...MARRERO AND RURAL AREAS OF THE WARNED        
  PARISHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 2971 9035 2991 9035 2989 8993 2987 8991
      2989 8992 2989 8973 2969 8971

$$

7/ARM
1 follow-up statement
595 
WGUS74 KLIX 231327
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
727 AM CST SUN FEB 23 2014

LAC089-231337-
/O.CAN.KLIX.FF.W.0001.000000T0000Z-140223T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CHARLES LA-
727 AM CST SUN FEB 23 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ST. CHARLES
PARISH...

LAT...LON 2971 9017 2990 9016 2989 8993 2987 8991
      2988 8992 2989 8991 2989 8973 2969 8971

$$

LAC051-075-087-231430-
/O.CON.KLIX.FF.W.0001.000000T0000Z-140223T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON LA-PLAQUEMINES LA-ST. BERNARD LA-
727 AM CST SUN FEB 23 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CST FOR ST.
BERNARD...PLAQUEMINES AND JEFFERSON PARISHES...

AT 727 AM CST...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS REPORTED
OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIMBERLANE...
MARRERO...HARVEY AND BELLE CHASSE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 2971 9017 2990 9016 2989 8993 2987 8991
      2988 8992 2989 8991 2989 8973 2969 8971

$$

7/ARM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 23, 6:27 AM CST, 12 minutes earlier.

Area forecast discussion, Feb 23, 6:27 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
627 AM CST SUN FEB 23 2014

.SHORT TERM...

ISOLATED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WITH HAIL WILL
BE THE MAIN CONCERN EARLY TODAY...THEN THERE WILL BE A GROWING
CONCERN OF FLASH FLOODING AS THE MORNING PROGRESSES.

VIGOROUS DISTURBANCES...MAINLY FAST MOVING BELTS OF STRONGER
WINDS IN THE UPPER LEVELS...WILL CONTINUE TO CAUSE A RAPID
RESPONSE WITH LIFT AND SATURATION IN THE LOW LEVELS OF THE
ATMOSPHERE. PRECIPITABLE WATER VALUES ARE EXPECTED TO RISE TO NEAR
OR SLIGHTLY HIGHER THAN 1.6 INCHES WHICH IS OVER TWO STANDARD
DEVIATIONS ABOVE THE FEBRUARY AVERAGE. STEEP MID LEVEL LAPSE
RATES...ESPECIALLY EARLY IN THE DAY...WILL SUPPORT THE THREAT OF
HAIL. OTHERWISE...MANY OF THE MESOSCALE MODELS AND CURRENT RADAR
TRENDS INDICATE THERE MAY BE AREAS OF REPEAT THUNDERSTORMS AND
HEAVY RAINFALL IN SOME AREAS...ESPECIALLY OVER THE AREAS ALONG AND
NORTH OF THE I-10/12 CORRIDOR. AREAS THAT EXPERIENCED THE HEAVIEST
RAINFALL FROM THE LAST SYSTEM...OVER SOUTHWEST MISSISSIPPI AND
ADJACENT EAST CENTRAL/SOUTHEAST LOUISIANA...HAVE THE MOST
SATURATED SOILS AND ARE MOST SUSCEPTIBLE TO FLASH FLOODING. USING A
BLEND OF THE VARIOUS WRF AND THE LATEST RUNS OF THE HRRR...THE
AREA MOST LIKELY TO EXPERIENCE THE HEAVIEST RAINFALL IS NORTH AND
WEST OF LAKE PONTCHARTRAIN INTO SOUTH MISSISSIPPI...SO HAVE ISSUED
A FLASH FLOOD WATCH FOR THAT AREA VALID THROUGH 4 PM TODAY. SOME
RECENT TRAINING STARTED SOUTH OF LAKE PONTCHARTRAIN SO WILL
MONITOR OVER THE NEXT HOUR TO CONSIDER EXPANDING THE FLASH FLOOD
WATCH.

THERE SHOULD BE A DECREASING TREND IN THE COVERAGE OF SHOWERS AND
STORMS THROUGH THE AFTERNOON...HOWEVER THE LOCALIZED HEAVY
RAINFALL AND THUNDERSTORM THREAT WILL CONTINUE THROUGH MID
AFTERNOON. RAINFALL WILL DECREASE IN COVERAGE WITH MAINLY ISOLATED
LEFTOVER SHOWERS EXPECTED TONIGHT AS THE UPPER LEVEL ENERGY MOVES
OFF TO THE EAST AND A WEAK COLD FRONT PUSHES INTO THE AREA AND OFF
THE COAST LATE. RESIDUAL MOISTURE BEHIND THE FRONT MAY LEAD TO
ADDITIONAL LEFTOVER LIGHT RAIN SHOWERS OVER AREAS SOUTH OF LAKE
PONTCHARTRAIN AND NEAR THE COAST ON MONDAY...HOWEVER THE RAIN
CHANCE IS 20 PERCENT OR LESS.

.LONG TERM...

AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH LATE IN THE WEEK.
ADDITIONAL LOW PRESSURE SYSTEMS AND UPPER LEVEL DISTURBANCES WILL
BRING BETTER RAIN AND ISOLATED THUNDERSTORM CHANCES TUESDAY INTO
TUESDAY NIGHT AND AGAIN FRIDAY INTO FRIDAY NIGHT. RIGHT NOW...MOST
OF THE PERIOD FROM WEDNESDAY INTO THURSDAY AND SATURDAY LOOK DRY
AT THIS POINT. A STRONG COLD FRONT TUESDAY NIGHT INTO WEDNESDAY
MORNING WILL BRING A PERIOD OF COLDER THAN NORMAL TEMPERATURES
WEDNESDAY INTO THURSDAY...THEN WARMER WEATHER IS EXPECTED FRIDAY
INTO NEXT WEEKEND. 22/TD

&&

.AVIATION...

MAIN CONCERN WILL BE TIMING OF TSRA TODAY. STRONGER STORMS THROUGH
15-16Z MAY PRODUCE HAIL. OTHERWISE...IFR TO LOW END MVFR WILL
PREVAIL THIS MORNING DUE TO LOW CIGS AND RAIN/LIGHT FOG.
CONDITIONS OUTSIDE OF SHRA/TSRA ARE EXPECTED TO IMPROVE TO MVFR TO
VFR THIS AFTERNOON THIS AFTERNOON AND EARLY TONIGHT. IFR IS
POSSIBLE AGAIN TONIGHT AS STRATUS DECKS LOWER AND SOME FOG
DEVELOPS. 22/TD

&&

.MARINE...

A WARM FRONT NEAR THE COAST WILL CONTINUE TO DRIFT NORTH AND
INLAND TODAY. WINDS WILL BE MOSTLY SOUTH 10 KNOTS OR LESS TODAY
WITH WAVES MOSTLY 1 TO 2 FEET. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL AFFECT PORTIONS OF THE MARINE AREA MOST OF
TODAY...DIMINISHING LATE TODAY AND TONIGHT. SOME STRONGER
STORMS WILL PRODUCE HAIL AND WIND GUSTS OVER 34 KNOTS.

A WEAK COLD FRONT IS EXPECTED TO PUSH THROUGH TONIGHT INTO MONDAY
MORNING...POSSIBLY BRINGING WINDS UP TO 10 TO 15 KNOTS NORTH OF
THE BOUNDARY. A PERIOD OF LIGHTER WINDS ARE THEN EXPECTED MONDAY
NIGHT INTO TUESDAY. ANOTHER WEAK LOW PRESSURE SYSTEM IS EXPECTED
TO MOVE THROUGH TUESDAY BRINGING WITH IT SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS WITH A MUCH STRONGER COLD FRONT EXPECTED TO
MOVE THROUGH THE CENTRAL GULF COAST REGION TUESDAY NIGHT AND
WEDNESDAY MORNING. A STRONG PRESSURE GRADIENT IS LIKELY TO DEVELOP
IN THE WAKE OF THIS FRONT AS HIGH PRESSURE BUILDS IN ALONG WITH
COLDER AIR...AND SMALL CRAFT ADVISORIES MAY BE NEEDED.

&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT...THREAT OF FLASH FLOODING...ONGOING
         RIVER FLOODING AND THREAT OF ADDITIONAL RIVER FLOODING

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  54  65  52 /  90  20  10  10
BTR  74  57  69  55 /  80  20  10  20
ASD  73  57  69  56 /  90  20  20  10
MSY  74  59  70  58 /  80  20  20  10
GPT  71  57  68  55 /  90  30  20  10
PQL  70  55  70  55 /  90  30  20  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 4 PM SUNDAY FOR THE FOLLOWING ZONES:
     ASCENSION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
     TANGIPAHOA...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST.
     HELENA...ST. TAMMANY...WASHINGTON...WEST BATON ROUGE...AND
     WEST FELICIANA.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 4 PM SUNDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, Feb 23, 5:15 AM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
515 AM CST SUN FEB 23 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-232315-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
515 AM CST SUN FEB 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
THE AREA THIS MORNING INTO THE AFTERNOON BEFORE DIMINISHING DURING
THE LATE AFTERNOON AND EVENING. SOME OF THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING HAIL UP TO SIZE OF QUARTERS AND FREQUENT
LIGHTNING. IN ADDITION...BANDS OF HEAVIER RAINFALL MAY TEMPORARILY
STALL OVER SOME AREAS RESULTING IN A THREAT OF VERY HEAVY RAINFALL
CAPABLE OF PRODUCING FLASH FLOODING OF LOW LYING AND POORLY
DRAINED AREAS. THE AREA MOST LIKELY TO EXPERIENCE LOCALIZED FLASH
FLOODING IS NORTH AND WEST OF LAKE PONTCHARTRAIN INTO SOUTH
MISSISSIPPI WHERE A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM.
SOME URBAN FLOODING OF STREETS AND CANALS IS ALSO POSSIBLE SOUTH
OF LAKE PONTCHARTRAIN...MAINLY DURING THE EARLY TO MID MORNING
HOURS.

SEVERAL AREA RIVERS AND STREAMS REMAIN NEAR OR ABOVE FLOOD STAGE.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS
FOR MORE DETAILS. ADDITIONAL RIVERS COULD RISE TO NEAR BANKFULL OR
INTO FLOOD STATUS LATER DEPENDING ON WHERE HEAVIER RAINFALL
OCCURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY
NIGHT AND AGAIN FRIDAY INTO FRIDAY NIGHT. SEVERE STORMS ARE NOT
ANTICIPATED AT THIS TIME.

CONDITIONS MAY BECOME HAZARDOUS FOR SMALL CRAFT IN THE WAKE OF A
COLD FRONT LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

SOME AREA RIVERS AND STREAMS ARE EXPECTED TO BE NEAR OR ABOVE
FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND
WARNINGS FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

22/TD

In the hours before

Special weather statement, Feb 23, 4:34 AM CST, 2 hours 5 minutes before
LAZ046>048-231115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
434 AM CST SUN FEB 23 2014

...STRONG THUNDERSTORM MOVING EAST AFFECTING WEST BATON ROUGE
PARISH...EAST BATON ROUGE PARISH...IBERVILLE PARISH...

AT 434 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF PLAQUEMINE...OR ABOUT 4
MILES NORTHWEST OF BAYOU SORREL...MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BAYOU
SORREL...PLAQUEMINE...WHITE CASTLE...CARVILLE AND GARDERE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

7/ARM
Special weather statement, Feb 23, 5:10 AM CST, 1 hour 29 minutes before
LAZ046-048-049-231200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
510 AM CST SUN FEB 23 2014

...STRONG THUNDERSTORM MOVING EAST AFFECTING ASCENSION PARISH...EAST
BATON ROUGE PARISH...IBERVILLE PARISH...

AT 511 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PLAQUEMINE...OR ABOUT 4
MILES WEST OF CARVILLE...MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CARVILLE...
GEISMER...PRAIRIEVILLE AND GONZALES

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

7/ARM
Local storm report, Feb 23, 5:50 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
550 AM CST SUN FEB 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 AM     HAIL             PRAIRIEVILLE            30.30N 90.97W
02/23/2014  E1.25 INCH       ASCENSION          LA   EMERGENCY MNGR

            HAIL UP TO HALF DOLLAR COIN REPORTED BY PRAIRIEVILLE FIRE
            DEPARTMENT.

&&

ARM
Special weather statement, Feb 23, 6:17 AM CST, 22 minutes before
LAZ040-059>070-MSZ080-231415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
617 AM CST SUN FEB 23 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING UPPER
TERREBONNE PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON
PARISH...UPPER PLAQUEMINES PARISH...HANCOCK COUNTY...LOWER LAFOURCHE
PARISH...ST. TAMMANY PARISH...ORLEANS PARISH...UPPER ST. BERNARD
PARISH...LOWER PLAQUEMINES PARISH...ST. CHARLES PARISH...LOWER ST.
BERNARD PARISH...LOWER TERREBONNE PARISH...LOWER JEFFERSON PARISH...

AT 612 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES WEST OF AVONDALE...OR ABOUT 5
MILES SOUTHWEST OF WAGGAMAN...MOVING NORTHEAST AT 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE OVER THE
SAME LOCATIONS IN AND AROUND NEW ORLEANS AS WELL AS LOCATIONS SOUTH
AND WEST OF NEW ORLEANS.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...VERY HEAVY RAINFALL RATES UP TO 2 INCHES PER
HOUR...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 4:30 AM CSTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more12 hr
Feb 23, 5:07 AM CSTSpecial Marine WarningLIX23 min
Feb 23, 5:24 AM CSTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston51 min
Feb 23, 6:14 AM CSTSevere Thunderstorm WarningLIXAscension, Livingston, Saint John the Baptist, Tangipahoa46 min
Feb 23, 6:23 AM CSTSpecial Marine WarningLIX82 min
Feb 23, 7:02 AM CSTSpecial Marine WarningLIX118 min
Feb 23, 7:24 AM CSTSevere Thunderstorm WarningLIXSaint Tammany66 min
Feb 23, 7:55 AM CSTFlash Flood WarningLIXJefferson, Lafourche, Plaquemines, Saint Charles, Terrebonne110 min
Feb 23, 9:16 AM CSTRiver Flood WarningLIXEast Baton Rouge48 hr
Feb 23, 10:43 AM CSTAreal Flood AdvisoryLIXLivingston, Tangipahoa2 hr
Feb 23, 10:44 AM CSTSpecial Marine WarningLIX31 min
Feb 23, 11:13 AM CSTSpecial Marine WarningLIX47 min
Feb 23, 11:45 AM CSTAreal Flood AdvisoryLIXAscension, East Baton Rouge, Livingston2 hr
Feb 23, 12:50 PM CSTSpecial Marine WarningLIX115 min
Feb 23, 2:43 PM CSTSpecial Marine WarningLIX62 min

Nearby

Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.